How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dermadoc Your Own Question

Dermadoc
Dermadoc, Board Certified Dermatologist
Category: Dermatology
Satisfied Customers: 2390
Experience:  MBBS, DNB DERMATOLOGY
19010125
Type Your Dermatology Question Here...
Dermadoc is online now
A new question is answered every 9 seconds

I have had an underarm rash, starting 10 weeks ago. It was

Customer Question

I have had an underarm rash, starting 10 weeks ago. It was quite severe; treated with injections (3) of cortisone (?), and cortisone 1% cream. Itchy, way spread out from underarm, like a muscle-T. Not soap, detergent, deodorant. Worsens as soon as I let up on hydrocortisone. Help!
Submitted: 4 years ago.
Category: Dermatology
Expert:  Docmaddy replied 4 years ago.
Hi,
Im sorry to hear about your symptoms,

Can you tell me have you used any fungal creams?
Can you describe the rash a bit more?
Customer: replied 4 years ago.

Yes. I forgot that part. Didn't help. Also used antibioctic; didn't help. Dermatologist

took scraping for bacteria, fungus. It is both underarms, bilateral.

Expert:  Docmaddy replied 4 years ago.
Ill opt out of your question and allow some other expert to answer your question as i believe i wont be able to help you here....please wait and let me assure you until you click the accept button the money you have deposited will not leave your justanswer account , so only clikc accept once you get your answer.
Customer: replied 4 years ago.
ok. more info: also red, itchy, skin gets patchy. almost disappears (leaving darkened skin--like a shadow), then I let up with cortisone cream and it comes right back..
Expert:  Dermadoc replied 4 years ago.
hello,

the rash is which colour? is it discolouration or does it have bumps? where else is it present on the body?

what shape are the bumps? any flking? what time of the day is itching more severe? any oozing? crusting?

can you post a photo here?
Customer: replied 4 years ago.
reddish; slightly raised (more so in the beginning), so I would say bumpy, dry but not flaking. Nowhere else. It was crusty in the beginning, also, but not now.
Expert:  Dermadoc replied 4 years ago.
hello,

there are a few causes of rash in the armpits:-

1. erythrasma
2. candidial intertrigo
3. tinea corporis
4. contact dermatitis
5. seborrheic dermatitis
6. hailey hailey disease
7. hidaradenitis suppurativa

according to your symptoms, it seems that you have a condition known as tinea incognito, where the lesions respond to cortisone cream and flares when it is stopped. it is caused by dermatophytes.

its best that you do not apply cortisone cream.

apply terbinafine cream twice daily for two weeks.
oral antihistaminic tablet levocetrizine 5 mg once daily at night.
take tablet fluconazole 150 mg 1 tablet once a week for two weeks.

regards.

Please click green"ACCEPT"button on this page if you are satisfied with my answer so that I get credit for my work.
Your Positive feedback and Bonus is always welcome.



Dermadoc, Board Certified Dermatologist
Category: Dermatology
Satisfied Customers: 2390
Experience: MBBS, DNB DERMATOLOGY
Dermadoc and other Dermatology Specialists are ready to help you
Customer: replied 4 years ago.
I did also take fluconazole, in the beginning. are these medications available over the counter? however, I am taking this information to my family doctor and dermatologist and see what they think also. It is nice to have something more to go on! thank you.
Expert:  Dermadoc replied 4 years ago.
hello,

flucanozole is available as otc. you are most welcome.
i am sure its going to benfit you.
there are also terbinafine tablets 250 mg once a day for 2 weeks that can be taken alternatively , if you do not take fluconazole again.

regards

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
< Last | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
 
 
 

Meet The Experts:

 
 
 
  • dermdoc19

    Dermatologist

    Satisfied Customers:

    3474
    30 years practice in general and cosmetic dermatology
< Last | Next >
  • http://ww2.justanswer.com/uploads/dermdoc19/2010-09-30_160749_Photo_122807_015.JPG dermdoc19's Avatar

    dermdoc19

    Dermatologist

    Satisfied Customers:

    3474
    30 years practice in general and cosmetic dermatology
  • http://ww2.justanswer.com/uploads/AX/axedoc2010/2012-4-9_193033_DSC96671.64x64.JPG Dr. Nair's Avatar

    Dr. Nair

    Dermatologist

    Satisfied Customers:

    7176
    MBBS, MD (Dermatology, Venereology & Leprology)
  • http://ww2.justanswer.com/uploads/DR/Dr.shahzad/2013-5-28_122559_IMG2564.64x64.JPG Dr. Shahz's Avatar

    Dr. Shahz

    Dermatologist

    Satisfied Customers:

    243
    MBBS, MCPS, MD
  • http://ww2.justanswer.com/uploads/tcsatish/2009-4-14_221547_satish_pp.jpg Dr. Skinner's Avatar

    Dr. Skinner

    Dermatologist

    Satisfied Customers:

    1548
    MD , DNB ( D &V), FAAD
  • http://ww2.justanswer.com/uploads/drhanish/2008-8-5_71640_drhanish.jpg Dr. Hanish Babu, MD's Avatar

    Dr. Hanish Babu, MD

    Dermatologist

    Satisfied Customers:

    261
    MBBS; MD 26 years Experience.
  • http://ww2.justanswer.com/uploads/DR/DrVenkat/2013-11-1_14129_profile.64x64.jpg Dr. S. Attili's Avatar

    Dr. S. Attili

    Dermatologist & Dermatopathologist

    Satisfied Customers:

    4121
    MRCP (Dermatology), Int. Board Certification in Dermatopathology
  • http://ww2.justanswer.com/uploads/SK/skindoctor2000/HCM2.64x64.jpg Dr. Pravin's Avatar

    Dr. Pravin

    Dermatologist

    Satisfied Customers:

    692
    Senior Consultant MBBS DNB (DVD)